Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Have you used the depo shot for a contraceptive?

side effects? how long after you went off did it take to get pg?

Answer Question
 
mommyofone15

Asked by mommyofone15 at 11:48 AM on Sep. 17, 2010 in General Parenting

Level 11 (576 Credits)
Answers (10)
  • I took it once...I didnt stop bleeding for three months....they actually had to put me on an oral BC pill with it to curb the bleeding...I dont know about conception afterwards I didnt try to get pregnant after I used it. I heard it take a couple of months though.
    Finkette

    Answer by Finkette at 11:49 AM on Sep. 17, 2010

  • Yes I did... I had hot flashes, night sweats, roller coaster emotions and vaginal dryness. I would never take it again. I wasn't trying to have children at that point so I will not comment on the how long to get pg
    Mommy2Gabrielle

    Answer by Mommy2Gabrielle at 11:50 AM on Sep. 17, 2010

  • Friends of mine use it. One says she hasn't stopped bleeding since she started it months ago and the other hasn't had a problem with it. I guess it depends on the person
    Smiley001

    Answer by Smiley001 at 11:51 AM on Sep. 17, 2010

  • Yes I did and for me it was the worst experience. I was on it for 1 yr. The first 4 months were fine. But after that, it got worse. I gained so much weight. Mood swings, loss of sex drive, had horrible headaches (migrane like) and some digestive issues. The doc kept telling it will get better give it time. BS After I went off of it, it took me almost 5 yrs to get preggo and I found out I had PCOS. Thats just my experience. Ive heard others say it was great for them....so each their own...every body is different.
    simplyme01

    Answer by simplyme01 at 11:53 AM on Sep. 17, 2010

  • Yes!
    Side Effect: After a few months I didn't have a period anymore!
    jnd951999

    Answer by jnd951999 at 11:54 AM on Sep. 17, 2010

  • yes i did and it made me gain weight
    jess102208

    Answer by jess102208 at 12:00 PM on Sep. 17, 2010

  • Yes I took it.. I was also nursing at the time (was told it was safe)..So i didnt have a period.. But while on depo i found it very hard to control my weight. I got on depo at 205 lbs.. I tried losing weight but only got to about 198lbs (ALOT of work!).. and then went up to 210... I got off depo after some research & decided to get off.. My weight was 225lbs at it highest after taking depo..
    It may have been depo.. may be just after having a baby weight goes off slower? or a combination I dont know..

    Im most worried about being able to have another baby. We are not trying yet but hopefully will soon. DD is 4yo.
    MommaTasha1003

    Answer by MommaTasha1003 at 12:09 PM on Sep. 17, 2010

  • I was on it for like two years and had bad headaches, gained weight, bad emotional ups and mostly downs, lethergy, and some other problems. I didn't relate any of these problems with the shot cause I was young and didn't know better. I went top see a new dr becuase my other dr retired and I told her all of my symptoms and she wanted me to go on a trieal without the shot and slowly all the symptoms went away. I sdon't know about the pregnancy thing bacause as I said I was young and not trying to conceive but my experience with depo was really bad, other people i know that have tried it have had mixed experiences some good som bad, all i can say is that if there is a family hishory of depression or migrains, i wouldn't try it.
    lsesau

    Answer by lsesau at 12:19 PM on Sep. 17, 2010

  • I got it for the first time in July. I haven't had a period at all, I've gained 15lb (without increasing calories, AND I've been exercising), I've been moodier than when I was pregnant, I've had twice as many migraines as before the depo, I have random cramps that are worse than before (and my cramps before were worse than my labor pains were), no sex drive at all (can't even get turned on anymore), I'm losing hair like crazy, I'm breaking out all the time, and I never feel full anymore (even if I eat really filling things). I just don't do well on progestin birth control (I had these problems only way worse and more while I had the Mirena). This is NOT a reflection of everyone who gets the depo lol. My body just hates that kind of birth control. I have a friend who loves it and has the opposite effects from it.
    Mrs.BAT

    Answer by Mrs.BAT at 2:56 PM on Sep. 17, 2010

  • Oh, I don't know about conception because I can't have another baby right now. My friend was on it for a few years, then off of it for two and she never got pregnant. I've heard (from people who had it and from doctors and nurses) that it can take anywhere from 6 months to several years. That's one of the many reasons I want to stop getting it, so that I can have a baby when I want to in the future.
    Mrs.BAT

    Answer by Mrs.BAT at 2:58 PM on Sep. 17, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN